Immunotherapy side effects related to food

Posted By
Nicklindner
8/21/2017 11:10am
View other posts by
Activity
Replies: 3

Good Morning,

I started immunotherapy back in December and the first few times I ate my favorite food(sushi) i ended up vomiting shortly after.  I just chalked that up to the drugs and not the sushi as I had thrown up other times as well.  I had been feeling relatively well, as it related to naseau, for a few months and 2 weeks ago tried eating sushi again. Within 2 hours I was hugging the toilet and the experience was different and more painful then before.  I still have not recovered fully - the naseau has remained and my appetite has suffered.

 

Has anyone else found that once enjoyable foods now have negative side effects? have you found any solutions? 

Thanks everyone,

Sushi is one of my favorites too but haven't had any issues with eating it or anything else I like. The only time I started having issues with food is when I started getting bad acid reflux. Once I got on good meds for it I was back to eating whatever I want. If I forget to take it in the morning then by the evening I feel like vomiting and just feel like total crap. Haven't heard of others having issues with certain foods on treatment, not sure what would cause sushi in particular to make you sick. Wish I had some better advice for you.

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

Thanks for letting me know!  Wish I knew too. 

I haven't found any food restrictions with immunotherapy.  The only time I had nausea/vomitting was when my liver started acting up.  One hour post IV steroids and I was eating a turkey sandwich.  My oncologist has said their are no food restrictions with this treatment although they wanted me to increase my sodium and potassium intake.  I would consider talking with your oncologist about the nausea and loss of appetite.  It could be another side effect that has nothing to do with the sushi.  I hope you feel better soon.